MAUDE Adverse Event Report: ICU MEDICAL INC 30" 20 DROP ADMIN SET W/SPIROS

ICU MEDICAL INC 30" 20 DROP ADMIN SET W/SPIROS
Model Number 20124-01
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Engineering testing and analysis: the returned 20124-01 admin set components were leak tested per the applicable product specifications.The results recorded the admin sets spiros connector in the unactivated position, leaked at low pressure (36" head pressure).Additional analysis: the 20124-01 admin set affected components were disassembled and evaluated.The results recorded y-clave silicone plug was damaged on top surface; additionally various spike damages were found that were characteristic with connections with incompatible mating device.The spiros connectors poppet exhibited some deformation at the tip.Findings: engineering evaluations of the returned 20124-01 device set/affected componentry did confirm a leakage issue with the spiros/y-clave connection.Detailed analysis of the involved component manufacturing and assembly processes which included equipment, inspections and work instructions was performed.Cont.Pg.3 other remarks the team identified several improvements focusing on the press, test operations and welder station processing operational sequences.The automated assembly process now has a sensor that 100% verifies the presence and proper placement of the componentry (o-ring on the female luer).The work flows were modified, additional detailed assembly instructions were implemented and affected employee training was performed.
 
Event or Problem Description
Int'l.(canada)complaint received regarding leakage issues with one 20124-01 30" 20 drop spiros admin set.It was reported that "leaking discovered during back.

Brand Name
30" 20 DROP ADMIN SET W/SPIROS
Common Device Name
ADMIN SET
Manufacturer (Section D)
ICU MEDICAL INC
600 n. field dr
lake forest IL 60045
Manufacturer (Section G)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa., 22790
MX   22790
Manufacturer Contact
reed covert
4455 atherton dr.
salt lake city, UT 84123
MDR Report Key19554706
Report Number2025816-2014-00160
Device Sequence Number20511041
Product Code FPA
UDI-Device Identifier00840619023331
UDI-Public(01)00840619023331(17)180301(10)15-081-HE
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/22/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/01/2018
Device Model Number20124-01
Device Catalogue Number20124-01
Device Lot Number15-081-HE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2013
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2014
Initial Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
100ML SALINE BAXTER BAG.; 341ML BBRAUN BAG.; UNK MFGER SYRINGE.; UNK MFGER./ PUMP TUBING LINE.
Patient SexUnknown